Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 8, 2012, 4:02 PM EDT for Androscoggin County, Cumberland County, York County, Maine. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2012, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 8, 2012, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Androscoggin County, ME, Cumberland County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 24 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:18 PM EDT | HAIL 0.25 | Windham, ME | |
| Jun 8, 4:26 PM EDT | HAIL 0.7 | Steep Falls, ME | |
| Jun 8, 4:30 PM EDT | HAIL 1 | Windham, ME | |
| Jun 8, 4:35 PM EDT | HAIL 0.7 | 2 N Turner, ME | |
| Jun 8, 4:40 PM EDT | HAIL 1 | 1 Ese Standish, ME | |
| Jun 8, 4:48 PM EDT | HAIL 0.5 | Windham, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS51 KGYX 082002
SVRGYX
MEC001-005-031-082045-
/O.NEW.KGYX.SV.W.0014.120608T2002Z-120608T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
402 PM EDT FRI JUN 8 2012
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
NORTHERN YORK COUNTY IN SOUTHWEST MAINE...
WESTERN CUMBERLAND COUNTY IN MAINE...
* UNTIL 445 PM EDT...
* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF TURNER TO KEZAR FALLS...MOVING
EAST...SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEZAR
FALLS...CORNISH...NAPLES...TURNER...MECHANIC FALLS...SEBAGO LAKE
STATE PARK...RANGE PONDS STATE PARK...RAYMOND...AUBURN...
LEWISTON...STANDISH...SOUTH WINDHAM...NORTH WINDHAM...HOLLIS...
GRAY...GORHAM AND BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4356 7050 4379 7092 4382 7078 4386 7080
4389 7075 4397 7072 4404 7083 4412 7076
4417 7062 4402 7058 4404 7050 4402 7047
4407 7048 4422 7032 4441 7026 4428 7006
4421 7008 4418 6999 4412 7001
TIME...MOT...LOC 2002Z 293DEG 21KT 4443 7027 4384 7087
$$
JC2 follow-up statements
907
WWUS51 KGYX 082014
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
414 PM EDT FRI JUN 8 2012
MEC001-005-031-082045-
/O.CON.KGYX.SV.W.0014.000000T0000Z-120608T2045Z/
ANDROSCOGGIN ME-YORK ME-CUMBERLAND ME-
414 PM EDT FRI JUN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN CUMBERLAND...NORTH CENTRAL YORK AND ANDROSCOGGIN
COUNTIES...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LIVERMORE TO CORNISH...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF TURNER TO 15 MILES NORTHEAST OF
OSSIPEE...MOVING EAST...SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TURNER...CASCO...MECHANIC FALLS...SEBAGO LAKE STATE PARK...EAST
SEBAGO...POLAND...LEEDS...BIG BASIN...LIMINGTON...STEEP FALLS...
MINOT...RANGE PONDS STATE PARK...RAYMOND...FRYE ISLAND...JORDAN
BAY...GREENE...AUBURN...LEWISTON...LOWER BAY...LISBON...BAR MILLS...
WALES...SOUTH WINDHAM...SABATTUS...NORTH WINDHAM...NEW GLOUCESTER...
GRAY...GORHAM...BUXTON AND STANDISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4379 7092 4381 7080 4386 7080 4391 7069
4402 7059 4401 7054 4404 7050 4402 7047
4407 7048 4422 7032 4441 7026 4428 7008
4419 7006 4418 6999 4415 7002 4412 7001
4356 7050
TIME...MOT...LOC 2014Z 293DEG 21KT 4435 7020 4377 7082
$$
JC353
WWUS51 KGYX 082027
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
427 PM EDT FRI JUN 8 2012
MEC001-005-031-082045-
/O.CON.KGYX.SV.W.0014.000000T0000Z-120608T2045Z/
ANDROSCOGGIN ME-YORK ME-CUMBERLAND ME-
427 PM EDT FRI JUN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN CUMBERLAND...NORTH CENTRAL YORK AND ANDROSCOGGIN
COUNTIES...
AT 422 PM...A SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR STEEP FALLS...MOVING EAST...SOUTHEAST AT 25
MPH TOWARDS STANDISH.
ANOTHER SEVERE THUNDERSTORMS WAS LOCATED JUST NORTHWEST OF TURNER AS
WELL AS ANOTHER STORM NEAR CORNISH. THESE STORMS WERE ALSO MOVING
EAST...SOUTHEAST AT 25 MPH...CONTAINING DAMAGING WINDS AND QUARTER
SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4379 7092 4381 7080 4382 7078 4386 7080
4387 7060 4400 7054 4404 7051 4402 7047
4407 7048 4422 7032 4440 7025 4427 7009
4419 7006 4418 6999 4415 7002 4411 7002
4356 7051
TIME...MOT...LOC 2024Z 293DEG 21KT 4433 7012 4375 7075
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:31 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 8, 2:31 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 231 PM EDT FRI JUN 8 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA THIS EVENING AND WILL PUSH OFFSHORE AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD OVER THE REGION SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL MOVE OFFSHORE ON MONDAY AND WILL REMAIN ANCHORED OFF THE EAST COAST THROUGH TUESDAY. A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST ON WEDNESDAY. LOW PRESSURE WILL FORM ON THE FRONT OVER SOUTHERN NEW ENGLAND AS IT SHIFTS INTO THE REGION WEDNESDAY NIGHT AND THURSDAY. LOW PRESSURE WILL SLOWLY DRIFT SOUTHEAST THURSDAY NIGHT THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT APPROACHING FROM THE NORTHWEST CURRENTLY DRIVING A LINE OF THUNDERSTORMS THROUGH THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE EARLY THIS AFTERNOON. OTHER SCATTERED CONVECTION POPPING RANDOMLY ACROSS WESTERN NEW ENGLAND AND SOUTHERN NEW HAMPSHIRE. HIGH CLOUDS LIMITING HEATING SOMEWHAT BUT WITH FREEZING LEVELS RUNNING 8 TO 9 K FT WON'T TAKE MUCH TO PRODUCE HAIL. IN ADDITION TO HAIL...INCREASING DYNAMICS AND SHEAR LATER THIS AFTERNOON AND THIS EVENING MAY PRODUCE SOME BOWING LINE SEGMENTS AND WIND DAMAGE. SPC DOWN-PLAYING THE POSSIBILITY OF A WATCH ATTM BUT WILL BE MONITORING THE SITUATION. EXPECT MUCH OF THIS ACTIVITY TO PUSH EAST OF THE FORECAST AREA BY MIDNIGHT WITH CLEARING SKIES AND SOME LIGHT PATCHY FOG IN SPOTS. SHOULD SEE LOWS OVERNIGHT IN THE 40S TO NEAR 50. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... FINALLY SOME MORE SETTLED WEATHER FOR THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE NORTHEAST. LOOKING FOR MOSTLY SUNNY SKIES SATURDAY WITH HIGHS IN THE 70S TO NEAR 80. MOSTLY CLEAR SATURDAY NIGHT. LIGHT WINDS AND SOME FAIRLY DRY AIR WILL ALLOW TEMPS TO DROP INTO THE LOWER TO TO MID 40S IN THE NORTH AND MID 40S TO NEAR 50 IN THE SOUTH. && .LONG TERM /SUNDAY THROUGH FRIDAY/... UPR LVL RIDGE AND SFC HIGH PRES BUILD OVER THE NE SUNDAY THRU TUESDAY BRINGING DRY AND WARMER WX TO THE FCST AREA. H5 TEMPS WARM FROM THE W AND WILL PUSH TEMPS TO VERY MILD LEVELS. HOWEVER AS THE HIGH DRIFTS TO THE E ONSHORE FLOW AND/OR SEA BREEZES WILL KEEP COASTAL AREAS AND ADJACENT INTERIOR MAINE ZONES A LITTLE COOLER. THE UPR LVL RIDGE BEGINS TO BREAK DOWN TUESDAY NGT AS AN UPR LVL TROF TO THE W PUSHES E THRU THE GREAT LAKES. THE SFC HIGH WEAKENS CONSIDERABLY AS A SFC LOW AND ASSOCIATED FRONTAL BOUNDARY SLOWLY MOVE TO THE E TUESDAY NGT. THE UPR LVL TROF AND SFC FNT MOVE INTO THE NE WEDNESDAY AND WEDNESDAY NGT BRINGING SHRA AND PSBL TSTMS. THE UPR LVL SYSTEM STALLS OVER THE REGION WITH THE SFC LOW AND FNT DOING THE SAME. THIS WILL LIKELY KEEP SHRA AND PSBL TSTMS AROUND THURSDAY AND THURSDAY NGT. THESE WX FEATURES WEAKEN AND MOVE OFFSHORE FRIDAY ALLOWING SLOW IMPROVEMENT IN OUR WX. GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR SUNDAY AND SUNDAY NGT. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT USED A BLEND OF GFS40 AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...IFR/LIFR CEILINGS ALONG THE MAINE COAST THIS EVENING...IMPROVING TO VFR AFTER MIDNIGHT. VFR SATURDAY AND SATURDAY NIGHT. LONG TERM /SUNDAY THROUGH WEDNESDAY/...VFR THRU TUESDAY NGT. LOWERING CIG/VSBY TO IFR OR LOWER WITH DEVELOPING SHRA AND PSBL TSTMS DURING THE DAY WEDNESDAY. && .MARINE... SHORT TERM...NO FLAGS...ALTHOUGH SOME THUNDERSTORMS THIS EVENING COULD PRODUCE BRIEFLY GUSTY WINDS. LONG TERM /SUNDAY THROUGH WEDNESDAY/...HIGH PRES KEEPS WINDS AND SEAS BELOW SCA LEVELS SUNDAY THRU TUESDAY. AN INCREASINGLY SOUTHERLY FLOW AHEAD OF AN APPROACHING LOW AND CD FNT COULD PUSH WINDS AND SEAS TO SCA LEVELS ON WEDNESDAY && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 8, 2:33 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 233 PM EDT FRI JUN 8 2012 MEZ007>009-012-013-018-019-NHZ001>010-013-091845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-INTERIOR YORK-INTERIOR CUMBERLAND-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 233 PM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLY THROUGH THIS EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ014-020>028-NHZ014-091845- SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 233 PM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-091845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 233 PM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 1:17 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 117 PM EDT FRI JUN 8 2012 MEZ007>009-012>014-018>020-NHZ001>010-013-082330- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER 117 PM EDT FRI JUN 8 2012 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EVENING... EARLY THIS AFTERNOON THUNDERSTORMS ARE JUST BEGINNING TO DEVELOP ACROSS NORTHERN NEW HAMPSHIRE AND WESTERN MAINE. CONDITIONS ARE VERY FAVORABLE FOR THESE STORMS TO CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND INTO THE EVENING AS THEY MOVE SOUTHEAST. ALL OF NEW HAMPSHIRE AND WESTERN MAINE MAY SEE SOME OF THESE STORMS BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE SKY AND BE READY TO QUICKLY MOVE TO SHELTER IF A SEVERE THUNDERSTORM WARNING IS ISSUED OR THE SKY BEGINS TO LOOK THREATENING. BOATERS ON THE LAKES SHOULD TAKE APPROPRIATE PRECAUTIONS AND BE PREPARED TO SEEK SAFE HARBOR IMMEDIATELY IF THREATENING WEATHER APPROACHES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
Special weather statement, Jun 8, 1:42 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT FRI JUN 8 2012
MEZ007>009-NHZ001-002-081830-
CENTRAL SOMERSET-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN
OXFORD-SOUTHERN COOS-
142 PM EDT FRI JUN 8 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY AND FRANKLIN COUNTY THROUGH 230 PM EDT...
AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES SOUTHEAST OF PITTSTON FARM TO 11 MILES NORTHWEST OF FLAGSTAFF
LAKE TO LINCOLN PLANTATION TO 11 MILES WEST OF NORTHUMBERLAND...OR
ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF JACKMAN TO 14 MILES
NORTHEAST OF EUSTIS TO 18 MILES WEST OF RANGELEY TO 13 MILES
NORTHWEST OF LANCASTER...MOVING EAST AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DIXVILLE NOTCH
STATE PARK...LINCOLN PLANTATION...WILSONS MILLS...TIM POND...PITTSTON
FARM...LONG POND...DAVIS...MILLSFIELD...EUSTIS AND STRATFORD THROUGH
230 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4587 6966 4586 6966 4586 6970 4576 6971
4574 6979 4569 6977 4565 6969 4558 6970
4554 6977 4540 6972 4526 6986 4486 7055
4443 7144 4449 7160 4456 7161 4459 7154
4472 7162 4496 7110 4540 7041 4594 6994
MARINESpecial weather statement, Jun 8, 2:10 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 210 PM EDT FRI JUN 8 2012 NHZ003-081900- NORTHERN GRAFTON- 210 PM EDT FRI JUN 8 2012 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 300 PM EDT... AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF SUGAR HILL...OR ABOUT 8 MILES SOUTHWEST OF BETHLEHEM...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SUGAR HILL...FRANCONIA...EASTON...FRANCONIA NOTCH STATE PARK AND LINCOLN THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER PASSES. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4422 7142 4396 7146 4411 7191 4429 7184 MARINE
Special weather statement, Jun 8, 2:29 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT FRI JUN 8 2012
MEZ007>009-012-NHZ002>004-081915-
CENTRAL SOMERSET-NORTHERN CARROLL-NORTHERN FRANKLIN-NORTHERN
GRAFTON-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD-
229 PM EDT FRI JUN 8 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY...CARROLL COUNTY...GRAFTON COUNTY AND FRANKLIN
COUNTY THROUGH 315 PM EDT...
AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
10 MILES NORTH OF LAKE MOXIE TO 3 MILES EAST OF EASTON...OR ALONG A
LINE EXTENDING FROM 11 MILES WEST OF GREENVILLE TO 9 MILES SOUTH OF
BETHLEHEM...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TWIN MOUNTAIN...
UPTON...RANGELEY...FLAGSTAFF LAKE...DALLAS...MILAN...EASTON...
CARROLL...THE FORKS AND SOUTH ARM THROUGH 315 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4553 6976 4522 6968 4395 7149 4414 7183
4554 6979
MARINESpecial weather statement, Jun 8, 3:23 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
323 PM EDT FRI JUN 8 2012
MEZ007-012-019-020-NHZ004-082015-
ANDROSCOGGIN-INTERIOR CUMBERLAND-NORTHERN CARROLL-NORTHERN
OXFORD-SOUTHERN OXFORD-
323 PM EDT FRI JUN 8 2012
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY...CARROLL COUNTY AND CUMBERLAND COUNTY THROUGH 415 PM EDT...
AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12
MILES WEST OF NEWRY TO 2 MILES WEST OF FRYEBURG...MOVING EAST AT 20
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEST
BRIDGTON...WATERFORD...SWEDEN...STOWE...STONEHAM...NEWRY...LOVELL...F
RYEBURG...DENMARK AND BRIDGTON THROUGH 415 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED AND THREE QUARTER INCH
HAIL CAN BE EXPECTED WITH THESE STORMS.
LAT...LON 4437 7028 4410 7027 4389 7043 4403 7110
4431 7093 4455 7097
JCSpecial weather statement, Jun 8, 3:28 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 328 PM EDT FRI JUN 8 2012 MEZ007-012-NHZ002-004-082015- NORTHERN CARROLL-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD- 328 PM EDT FRI JUN 8 2012 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY AND CARROLL COUNTY THROUGH 415 PM EDT... AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF BERLIN...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOOSE BROOK STATE PARK...RANDOLPH...BERLIN...SHELBURNE... GORHAM AND GILEAD THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4436 7073 4416 7093 4443 7139 4458 7124 JC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:04 PM EDT | Special Weather Statement | GYX | Franklin | 41 min |
| Jun 8, 1:42 PM EDT | Special Weather Statement | GYX | Franklin, Somerset | 48 min |
| Jun 8, 2:29 PM EDT | Special Weather Statement | GYX | Franklin, Oxford | 46 min |
| Jun 8, 3:05 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 40 min |
| Jun 8, 3:23 PM EDT | Special Weather Statement | GYX | Oxford | 52 min |
| Jun 8, 3:28 PM EDT | Special Weather Statement | GYX | Oxford | 47 min |
| Jun 8, 3:41 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford | 64 min |
| Jun 8, 4:45 PM EDT | Special Weather Statement | GYX | Cumberland | 45 min |
| Jun 8, 4:50 PM EDT | Special Weather Statement | GYX | Kennebec | 40 min |
| Jun 8, 5:35 PM EDT | Special Weather Statement | GYX | York | 25 min |
| Jun 8, 7:16 PM EDT | Special Weather Statement | GYX | Franklin, Oxford, Somerset | 59 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.